Derivation rules as anti-axioms in modal logic

Journal of Symbolic Logic 58 (3):1003-1034 (1993)
We discuss a `negative' way of defining frame classes in (multi)modal logic, and address the question of whether these classes can be axiomatized by derivation rules, the `non-ξ rules', styled after Gabbay's Irreflexivity Rule. The main result of this paper is a metatheorem on completeness, of the following kind: If Λ is a derivation system having a set of axioms that are special Sahlqvist formulas and Λ+ is the extension of Λ with a set of non-ξ rules, then Λ+ is strongly sound and complete with respect to the class of frames determined by the axioms and the rules
Keywords (multi)modal logic   completeness   derivation rules   modal definability
Categories (categorize this paper)
DOI 10.2307/2275109
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 24,433
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA
Robert Goldblatt (1989). Varieties of Complex Algebras. Annals of Pure and Applied Logic 44 (3):173-242.

View all 9 references / Add more references

Citations of this work BETA

View all 11 citations / Add more citations

Similar books and articles

Monthly downloads

Added to index


Total downloads

15 ( #296,280 of 1,925,045 )

Recent downloads (6 months)

1 ( #418,130 of 1,925,045 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.